Entrez PubMed Nucleotide Protein Genome Structure OMIM PMC Journals Books
 Search for
  Limits Preview/Index History Clipboard Details    
spacer gif About Entrez

Text Version

Entrez PubMed
Help | FAQ

PubMed Services
Journals Database
MeSH Database
Single Citation Matcher
Batch Citation Matcher
Clinical Queries

Related Resources
Order Documents
NLM Gateway
Consumer Health
Clinical Alerts
PubMed Central


1: Nervenarzt. 1997 Aug;68(8):664-6. Related Articles, Links
Click here to read 
[Paroxetine-induced neuroleptic malignant syndrome]

[Article in German]

Heinemann F, Assion HJ, Hermes G, Ehrlich M.

Neurologische Abteilung, St.-Josef-Krankenhaus, Moers.

We report on a 22-year-old schizophrenic patient who attempted suicide and suffered an epidural hemorrhage. 16 days after the neurosurgical operation. After several weeks of treatment with promethazine, 1 day after intake of paroxetin he partially lost consciousness and developed extrapyramidal symptoms and vegetative disorders. Hyper-Ck-aemia up to 680 U/l was observed. Malignant neuroleptic syndrome (MNS) was diagnosed, which led to withdrawal of paroxetin and promethazine. He was put on dantamacrine and amantadine until the symptoms resolved. To date there have been few reports on MNS under tricyclic antidepressants and selective serotonin inhibitors. The influence of the central serotonergic system on the pathophysiology of MNS is discussed.

Publication Types:
  • Case Reports

PMID: 9380213 [PubMed - indexed for MEDLINE]